Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 4, 2007, 9:08 PM CDT for Barton County, Kansas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2007, 9:08 PM CDT (02:08 UTC)
- Expired
- May 4, 2007, 10:02 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Barton County, KS
The radar
The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 9:28 PM CDT | HAIL 0.88 | 6 Se Albert, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2984 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 050208 SVRICT KSC009-050315- /O.NEW.KICT.SV.W.0023.070505T0208Z-070505T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 908 PM CDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS. * UNTIL 1015 PM CDT. * AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF PAWNEE ROCK...OR NEAR LARNED...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ALBERT...GALATIA...GREAT BEND...GREAT BEND AIRPORT...HOISINGTON... OLMITZ...PAWNEE ROCK...SUSANK. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3825 9903 3825 9885 3869 9852 3869 9903 $$ KETCHAM
5 follow-up statements
000 WWUS53 KICT 050221 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 921 PM CDT FRI MAY 4 2007 KSC009-050315- /O.CON.KICT.SV.W.0023.000000T0000Z-070505T0315Z/ BARTON KS- 921 PM CDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BARTON COUNTY UNTIL 1015 PM CDT... AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR PAWNEE ROCK...OR 9 MILES NORTHEAST OF LARNED...MOVING NORTHEAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTHEAST OF ALBERT BY 930 PM CDT. NEAR OLMITZ BY 935 PM CDT. NEAR HOISINGTON BY 940 PM CDT. NEAR SUSANK BY 945 PM CDT. THE TOWN OF GREAT BEND AIRPORT IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3825 9903 3825 9885 3869 9852 3869 9903 $$ KETCHAM
000 WWUS53 KICT 050230 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 930 PM CDT FRI MAY 4 2007 KSC009-050315- /O.CON.KICT.SV.W.0023.000000T0000Z-070505T0315Z/ BARTON KS- 930 PM CDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BARTON COUNTY UNTIL 1015 PM CDT... AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GREAT BEND AIRPORT...OR 7 MILES WEST OF GREAT BEND...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR OLMITZ BY 935 PM CDT. NEAR HOISINGTON BY 940 PM CDT. NEAR SUSANK BY 950 PM CDT. THE TOWN OF GREAT BEND AIRPORT IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3825 9903 3825 9885 3869 9852 3869 9903 $$ KETCHAM
000 WWUS53 KICT 050244 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 945 PM CDT FRI MAY 4 2007 KSC009-050315- /O.CON.KICT.SV.W.0023.000000T0000Z-070505T0315Z/ BARTON KS- 945 PM CDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BARTON COUNTY UNTIL 1015 PM CDT... AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HOISINGTON...OR 12 MILES NORTH OF GREAT BEND...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR SUSANK BY 950 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3825 9903 3825 9885 3869 9852 3869 9903 $$ KETCHAM
000 WWUS53 KICT 050250 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 951 PM CDT FRI MAY 4 2007 KSC009-050315- /O.CON.KICT.SV.W.0023.000000T0000Z-070505T0315Z/ BARTON KS- 951 PM CDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BARTON COUNTY UNTIL 1015 PM CDT... AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SUSANK...OR 17 MILES NORTH OF GREAT BEND...MOVING NORTHEAST AT 55 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN BARTON COUNTY...INCLUDING THE TOWN OF SUSANK. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3825 9903 3825 9885 3869 9852 3869 9903 $$ KETCHAM
000 WWUS53 KICT 050302 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1001 PM CDT FRI MAY 4 2007 KSC009-050311- /O.CAN.KICT.SV.W.0023.000000T0000Z-070505T0315Z/ BARTON KS- 1001 PM CDT FRI MAY 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARTON COUNTY HAS BEEN CANCELLED... AT 956 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM. BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING ISSUED. LAT...LON 3825 9903 3825 9885 3869 9852 3869 9903 $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 9:00 PM CDT, 8 minutes earlier.
Area forecast discussion, May 4, 9:00 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 900 PM CDT FRI MAY 4 2007 .MESO UPDATE... SUPERCELLS (LEFT AND RIGHT MOVERS) CONTINUE TO MOVE/DEVELOP NORTHEAST...WEST AND NORTH OF THE FORECAST AREA. SUPERCELLS WEST OF THE FORECAST AREA SHOULD CONTINUE TO PROGRESS NORTHEAST AS THEY MOVE INTO A MORE UNSTABLE AIRMASS. AMPLE LOW-LEVEL WIND SHEAR AND RELATIVELY WEAK CONVECTIVE INHIBITION SHOULD POSE A CONTINUED TORNADO THREAT THROUGH THE NEXT 2-3 HOURS...MAINLY WITH RIGHT-MOVING SUPERCELLS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 709 PM CDT FRI MAY 4 2007/ MESO UPDATE... TORNADO WATCH ISSUED UNTIL 2 AM FOR COUNTIES WEST OF I-135...NOT INCLUDING WICHITA. CURRENTLY MONITORING TWO SUPERCELLS (RIGHT AND LEFT MOVERS) PROGRESSING NORTHEAST ACROSS NORTHWEST OKLAHOMA...THAT ARE NOW PROGRESSING WELL AWAY FROM THE DRYLINE. GIVEN WEAK CONVECTIVE INHIBITION AMONGST VERY UNSTABLE AIRMASS...DONT SEE ANY REASON FOR THESE CELLS TO NOT CONTINUE PROGRESSING NORTHEAST AS THEY ENCOUNTER RICHER LOW-LEVEL MOISTURE...AND MAYBE EVENTUALLY INTO SOUTHWEST PORTIONS OF THE FORECAST AREA BY 9-10PM. ADDITIONALLY...MAY STILL SEE DEVELOPMENT THIS EVENING FROM ROUGHLY HILL CITY THROUGH HAYS/RUSSELL AND GREAT BEND. HOWEVER...THIS SCENARIO IS LOOKING A BIT LESS LIKELY AS REGIONAL RADAR MOSAIC INDICATES A RETREATING DRY LINE...BUT THEY ARENT OUT OF THE WOODS YET. REGARDLESS...INCREASING DEEP AND LOW-LEVEL SHEAR BETWEEN 7-10 PM DUE TO BACKING SURFACE FLOW AND INCREASING LOW-LEVEL JET SHOULD ENHANCE THE TORNADO THREAT THROUGH 10 PM WITH ANY STORMS ACROSS THE AREA. WILL CONTINUE TO MONITOR. KLEINSASSER AVIATION... THUNDERSTORMS MAY EVENTUALLY MOVE/DEVELOP NORTHEAST INTO PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS THIS EVENING. STILL TOO FAR AWAY TO REALLY TIME OUT EXACTLY...HENCE VCTS WORDING FOR NOW. OTHERWISE...ANTICIPATING IFR CEILINGS AND MVFR VISIBILITIES TO ONCE AGAIN EVENTUALLY DEVELOP AFTER 06Z...AS DIURNAL COOLING SETS IN. HOWEVER...WOULD BE SURPRISED TO SEE LIFR CONDITIONS...AS BOUNDARY LAYER MIXING IS MUCH STRONGER TONIGHT THAN LAST NIGHT. WILL MAKE TIMELY AMENDMENTS IF/WHEN NECESSARY. KLEINSASSER PREV DISCUSSION... /ISSUED 316 PM CDT FRI MAY 4 2007/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE WHERE THE FOCUS OF CONVECTION WILL BE TONIGHT AND WHERE THE BEST CHANCES OF STORMS WILL BE DURING THE REMAINDER OF THE WEEK. TONIGHT: LATEST VISIBLE IMAGERY AND SURFACE ANALYSIS SHOWING SEVERAL FOCUS MECHANISMS THAT MAY PLAY A ROLE IN DEVELOPING CONVECTION LATE THIS AFTERNOON. THE FIRST ONE IS JUST NOW GOING THROUGH WICHITA WITH THE FLOW TURNING TO THE EAST ONCE THE BOUNDARY PASSES THROUGH. THIS BOUNDARY IS MOVING THROUGH A RIPE ENVIRONMENT WITH CAPE VALUES APPROACHING 3000J/KG. SHEAR PROFILES ARE ALSO VERY FAVORABLE FOR SUPERCELLS WITH TORNADOES...BUT WE STILL HAVE ABOUT 80-100J/KG OF CONVECTIVE INHIBITION. THE SECOND OBVIOUS FOCUS MECHANISM IS ACROSS NORTHWEST KANSAS WHERE THE SURFACE BOUNDARY/DIFFERENTIAL HEATING BOUNDARY CONTINUES TO LIFT NORTH. THIS AREA MAY END UP BEING THE MOST ORGANIZED TONIGHT. LATEST WATER VAPOR LOOP/PROFILER DATA IS ALSO SHOWING ABOUT 70-80KT JET STREAK MOVING THROUGH THE TEXAS PANHANDLE. LATEST SURFACE ANALYSIS IS ALSO SHOWING THE DRY LINE BECOMING VERY WELL DEFINED ACROSS SOUTHWEST KANSAS WITH MINIMAL CONVECTIVE INHIBITION. THIS AREA IS ALSO UNDER THE INFLUENCE OF GOOD DIFFLUENCE...WHICH COULD BE A FOCUS FOR SOME ISOLATED SUPERCELLS. WE WILL HAVE WATCH THIS AREA THIS EVENING...BECAUSE ANY RIGHT MOVERS WOULD AFFECT CENTRAL OR SOUTH CENTRAL KANSAS. WE HAVE LOWERED POPS TONIGHT SINCE THE MAIN FOCUS LOOKS TO BE IN NORTHWEST KANSAS TONIGHT. OTHERWISE...WE MAY SEE SOME MORE STRATOCUMULUS REDEVELOPING DUE TO A GOOD STRONG LOW LEVEL JET. SATURDAY-SATURDAY NIGHT: THERE MAY BE A FEW SHOWERS OR STORMS IN THE MORNING IN CENTRAL KANSAS DUE TO SOME MODEST MOISTURE TRANSPORT/ISENTROPIC LIFT...ESPECIALLY IF THERE IS ANY LINGERING BOUNDARIES. OTHERWISE...WE SHOULD SEE GOOD MIXING TAKE PLACE THROUGH THE DAY WITH MOMENTUM TRANSFER VALUES POSSIBLY EXCEEDING 30KTS WHICH WILL BE FAVORABLE FOR MOST OF US TO REACH WIND ADVISORY CRITERIA. WE ARE NOT TOO KEEN ON CONVECTION CHANCES OVER OUR AREA...ESPECIALLY SINCE THERE IS REALLY NO FOCUS MECHANISM TO KEY ON IN OUR FORECAST AREA. WE HAVE BACKED OFF ON POPS SLIGHTLY TO REFLECT THIS. HOWEVER...WE MAY HAVE TO WATCH WHEN THE CONVECTION FIRES ALONG THE DRY LINE. THE REMAINDER OF THE NIGHT...WE WILL HAVE TO SEE HOW THINGS EVOLVES. RIGHT NOW...WE BELIEVE THAT ANY OF THE SUPERCELL STORMS THAT GET GOING ALONG THE DRY LINE MAY EVOLVE INTO A CLUSTER AND MOVE THROUGH THE WESTERN SECTIONS OF THE FORECAST AREA DURING THE EVENING AND OVERNIGHT WITH THE POTENTIAL FOR LARGE HAIL AND HIGH WINDS. WE WILL HAVE A BETTER HANDLE ON THIS AS TIME GETS CLOSER. SUNDAY-MONDAY: THIS TIMEFRAME WILL BE HIGHLY DEPENDENT ON WHAT TAKES PLACE SATURDAY NIGHT WITH ANY LINGERING OUTFLOW BOUNDARIES. THE MODELS ARE GENERALLY IN AGREEMENT IN SHOWING THE SYNOPTIC BOUNDARY SETTING UP OVER CENTRAL KANSAS. THIS BOUNDARY COULD SERVE AS A FOCUS FOR MORE AREAS OF CONVECTION ON SUNDAY AND SUNDAY NIGHT. WE HAVE RAISED POPS DURING THIS TIMEFRAME TO REFLECT THIS POTENTIAL. ON MONDAY THE ECMWF/UKMET/GFS ARE ADVERTISING THE FRONTAL BOUNDARY SHIFTING THROUGH THE FORECAST AREA DURING THE DAY WHICH COULD LIMIT OUR CONVECTION CHANCES. WE HAVE KEPT OUR POPS ON THE CHANCE SIDE TO REFLECT THIS. TUESDAY-FRIDAY: THE UPPER LEVEL TROF WILL CONTINUE HANG OVER THE NORTHERN ROCKIES AT LEAST THROUGH WEDNESDAY. AS A RESULT...WE HAVE NOT MADE MANY CHANGES AND KEPT OUR CHANCES OF THUNDERSTORMS IN THE PICTURE. THE MODELS ARE SHOWING SOME UPPER LEVEL RIDGING TAKING PLACE LATE NEXT WEEK WHICH MAY GIVE US A BREAK FROM THE RAIN. AVIATION... MVFR CONDITIONS ARE EXPECTED THROUGH THE EVENING HOURS TONIGHT. THE BEST CHANCES FOR CONVECTION TO DEVELOP WILL BE ALONG AN AREA OF CONVERGENCE NEAR HAYS AND DODGE CITY...AND THESE STORMS WOULD PROPAGATE NORTHEASTWARD. THESE STORMS COULD AFFECT KRSL AND KGBD THIS EVENING...WHILE OTHER SITES REMAIN DRY. CEILINGS SHOULD LOWER TO IFR AND PERHAPS LIFR TONIGHT TOWARD MIDNIGHT. SURFACE WINDS WILL REMAIN GUSTY OVERNIGHT AND THROUGH THE DAY SATURDAY...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL KANSAS WITH A STRONG JET OVER THE FORECAST AREA. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 84 66 79 / 20 20 50 50 HUTCHINSON 67 84 65 77 / 30 20 60 50 NEWTON 67 84 66 79 / 20 10 50 50 ELDORADO 67 84 67 80 / 20 10 40 40 WINFIELD-KWLD 68 85 67 80 / 20 10 40 40 RUSSELL 67 84 65 76 / 40 40 70 60 GREAT BEND 67 84 65 77 / 40 30 70 60 SALINA 67 84 65 78 / 30 20 70 50 MCPHERSON 67 84 66 77 / 30 20 60 50 COFFEYVILLE 67 85 68 83 / 10 10 30 40 CHANUTE 67 84 68 82 / 10 10 30 40 IOLA 67 83 68 82 / 10 10 20 40 PARSONS-KPPF 67 85 68 83 / 10 10 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 4, 8:14 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 814 PM CDT FRI MAY 4 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 814 PM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS MAY AFFECT LOCATIONS GENERALLY ALONG AND WEST OF A LINE EXTENDING HILLSBORO TO EL DORADO TO ARKANSAS CITY BEFORE MIDNIGHT. IF THESE STORMS DO MOVE INTO THE AREA THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND TORNADOES. A FEW STRONG TO POSSIBLY SEVERE STORMS MAY CONTINUE TO AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS AFTER MIDNIGHT...WITH A CONTINUED THREAT FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY AND SUNDAY...THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY ALONG AND WEST OF INTERSTATE 135. THE THREAT FOR STRONG STORMS WILL THEN CONTINUE MONDAY THROUGH WEDNESDAY ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THROUGH ABOUT 2 AM...GENERALLY ALONG AND WEST OF A LINE EXTENDING FROM HILLSBORO TO EL DORADO TO ARKANSAS CITY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/MBS/REC/ADK
In the hours before
Special weather statement, May 4, 8:57 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 857 PM CDT FRI MAY 4 2007 KSZ047-050230- BARTON- 857 PM CDT FRI MAY 4 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON COUNTY... AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR BELPRE...OR 14 MILES SOUTH OF LARNED...AND MOVING NORTHEAST AT 45 MPH. DAMAGING HAIL UP TO GOLF BALL SIZE HAIL IS EXPECTED WITH THIS STORM. PEOPLE IN SOUTHERN BARTON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:49 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 40 min |
| May 4, 10:22 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 27 min |
| May 4, 10:35 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 31 min |
| May 5, 12:20 AM CDT | Tornado Warning | ICT | Barton, Rice | 55 min |
| May 5, 12:38 AM CDT | Tornado Warning | ICT | Barton | 37 min |
| May 5, 1:07 AM CDT | Tornado Warning | ICT | Barton, Ellsworth, Russell | 53 min |
| May 5, 1:12 AM CDT | Tornado Warning | ICT | Barton, Rice | 33 min |
| May 5, 1:49 AM CDT | Tornado Warning | ICT | Barton, Ellsworth, Rice | 56 min |
| May 5, 2:03 AM CDT | Tornado Warning | ICT | Ellsworth, Rice | 42 min |
| May 5, 2:41 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, McPherson, Rice, Saline | 64 min |
| May 5, 3:20 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| May 5, 3:59 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 8 more | 15 hr |
| May 5, 2:11 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 52 min |
| May 5, 5:46 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 29 min |
| May 5, 6:01 PM CDT | Tornado Warning | ICT | Barton, Rice | 44 min |
| May 5, 6:33 PM CDT | Tornado Warning | ICT | Barton | 42 min |
| May 5, 6:54 PM CDT | Flash Flood Warning | ICT | Barton | 9 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.